Kentucky, 2022

Flooding in Kentucky, February 3 to 4, 2022

February 3 to 4, 2022 · NWS RLX · 11 events in 3 counties and zones

An arctic cold front approached and passed through the area February 3rd into February 4th. Multiple waves of low pressure moved along this front, allowing for a slow moving system which provided plenty of rainfall, heavy at times, to the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

An arctic cold front approached and passed through the area February 3rd into February 4th. Multiple waves of low pressure moved along this front, allowing for a slow moving system which provided plenty of rainfall, heavy at times, to the Ohio Valley. Widespread precipitation accumulations of 2 to 3 inches fell with this system which led to numerous flooding issues across the area. In addition to the rainfall, snowmelt from previous systems also assisted with causing flooding issues for the region.

High water flowed over multiple roadways throughout Kentucky. Additionally, the Little Sandy River rose into flood, which led to high water issues along multiple roads and flooding along the Dixie Park area in Carter County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 3, 7:23 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 3, 7:23 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
723 PM EST Thu Feb 3 2022

.SYNOPSIS...
A complicated frontal system through Friday with heavy rain,
transitioning to a wintry mix. The weekend will be mainly dry
with a warming trend. Weak cold front arrives early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 720 PM Thursday...

No significant changes needed to the forecast at time, with
numerous road closures over the middle Ohio Valley and northern
WV so far, and ice accretion underway in interior southeast
Ohio. A flatter temperature gradient immediately behind the
front was keeping temperatures just above freezing along and
east of the Ohio River, ahead of a sharper temperature gradient
noted in interior southeast Ohio.

As of 125 PM Thursday...

As strong synoptic ascent associated with a departing H300 jet max
continues to overspread the cold frontal boundary currently draped
along the Ohio River, a developing low level circulation will shift
strong H850 flow of 50-60KTs more normal to the front this afternoon
into this evening. This should support a relatively narrow axis of
significant ice accumulation that slowly starts southeast toward the
Ohio River this evening just behind the cold front. Ice
accumulations in this narrow band (covered by an Ice Storm Warning)
could approach three quarters of an inch with perhaps some locally
even higher amounts. Locations under this local maxima will
experience significant line and tree damage with widespread power
outages.

Late this evening, as the aforementioned low level circulation shifts
off into central PA, H850 flow will begin turning more parallel to
the cold frontal boundary effectively cutting off additional
significant warm advection to reinforce the stout warm nose over the
region. This will allow the existing 'warm wedge' to give way to
cooler temperatures with the approaching cold front, undercutting
the remaining warm air in place aloft. This will yield a relatively
rapid transition from rain to freezing rain to sleet to snow as the
front heads southeast overnight into Friday morning. Accumulations
with this are much more difficult to nail down given a narrower
temporal window and uncertainty how much dynamic cooling aloft will
occur, but a general quarter to half inch of ice inside the
remaining Winter Storm Warnings and up to two tenths of an inch
of ice in the advisory seem reasonable for now.

In the post frontal environment after daybreak Friday, a remnant of
the warm nose will remain with near isothermal saturated layer
between H850 and H700 as favorable jet dynamics for ascent remain
overhead. At least some pockets of warm rain process with surface
temperatures below freezing will be possible, especially as the
clouds start to thin toward midday. This would yield at least patchy
freezing drizzle mixing with snow. For now have coded up mainly snow
with a chance of freezing drizzle with marginal cloud top
temperatures. If confidence increases that clouds will be too warm
to nucleate ice, extensions or new Winter Weather Advisories may
eventually become required.

Additional liquid equivalent precipitation of 1 to 1.5 inches is
expected across SE OH, N WV (much of which will fall as freezing or
frozen precipitation) , and the higher peaks of the Alleghenies
through the remainder of the steady precipitation with amounts
closer to an inch outside of these areas. While precipitation rates
will generally remain modest enough to limit concerns for flash
flooding, sharp rises on creeks and streams as well in areas of poor
drainage will continue to yield isolated to scattered high water
issues through the night.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 235 AM Thursday...

Some light snow may linger over the higher elevations in the
eastern part of the CWA initially Saturday evening, but most
should taper off overnight. It will be a cold day Saturday, with
lows in the single digits and teens, with highs mainly in the
20s. An area of high pressure sliding up the Ohio Valley and
into the Mid-Atlantic during the day Saturday will bring
clearing and drying conditions to the entire area. The high
pressure then anchors along the Mid- Atlantic coast Saturday
night into Sunday, and after another cold start Sunday morning,
light S-SW'ly winds should bring milder air into the area, with
highs into the 40s for most lower elevations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 235 AM Thursday...

It should be on the dry side for Monday, though a trough
passing over the Great lakes and a low moving along the Carolina
coast may spread some clouds over the area. There are some
hints in models that this trough may push a weak front through
our area, possibly attended by some rain and/or snow showers
depending on temperature and elevation, but there's not much
agreement. For now Monday night into Tuesday was kept dry in the
forecast, but this will need to be monitored. High pressure
then builds back over the area for Wednesday, with highs
maintaining in the 40s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 720 PM Thursday...

A front and associated temperature gradient over the area move
slowly southeast through the area overnight into Friday
morning. With the colder air lagging behind aloft, rain changes
to freezing rain, and then sleet and then snow during this
time.

The changeover times range from by 03Z at PKB to later at other
sites. PKB sat at 33F at 23Z and 00Z, and was in a zone of
flatter temperature gradient, so it may take until 02Z or 03Z
for the transition to freezing rain to occur there.

At other sites, the transition to freezing rain should be near
04Z HTS, 09Z-10Z CKB and CRW, and not until 13-14Z EKN and BKW.

Freezing rain will be most persistent along the Ohio River, as
much as 3 to 4 hours, and less further east, 1 to 2 hours. An
hour or two of sleet will follow before the transition to snow.

IFR conditions will be predominant this period, save for a VFR
start EKN and BKW through 02Z-03Z before dropping to MVFR, and
then IFR 06Z-07Z. Brief MVFR conditions also remain possible
along the Ohio River through 02Z-03Z. Visibility will improve as
snow diminishes Friday afternoon, although IFR stratus will
persist, with a touch of freezing drizzle possible, as a
relatively thick saturated and sub freezing layer may struggle
to support generation of ice nuclei.

Light south to southeast flow ahead of the cold front in the
mountains veer to light southwest, switching to light northwest
behind it 07Z EKN 10Z BKW. Light north to northwest flow
elsewhere will back to northwest on Friday. Moderate to strong
south to southwest flow aloft will become moderate southwest
overnight, light to moderate west Friday morning, and then light
to moderate northwest Friday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Visibility will vary depending on timing of
changing precipitation types and intensity.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 FRI
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  M    M    H    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    H    M    L    M    M    M    M    M    H
BKW CONSISTENCY  H    M    H    H    H    H    H    M    H    H    H    H
EKN CONSISTENCY  M    M    H    H    M    H    H    H    H    H    M    M
PKB CONSISTENCY  M    M    M    M    M    H    H    H    M    H    H    H
CKB CONSISTENCY  M    M    H    M    M    M    M    M    H    M    M    H

AFTER 00Z SATURDAY...
IFR continues in stratus Friday night, most persistent in and
near the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 AM EST Friday for WVZ005>011-013>020-
     024>034-039-040-515>526.
     Winter Weather Advisory from 1 AM to 7 PM EST Friday for
     WVZ032>034-039-040-515>526.
     Winter Storm Warning until 1 PM EST Friday for WVZ005>011.
     Winter Weather Advisory until 1 PM EST Friday for WVZ013>020-
     024>031.
OH...Flood Watch until 1 AM EST Friday for OHZ075-076-085>087.
     Ice Storm Warning until 7 AM EST Friday for OHZ067-075-083-084.
     Winter Storm Warning until 7 AM EST Friday for OHZ066-076-
     085>087.
KY...Flood Watch until 1 AM EST Friday for KYZ103-105.
     Winter Storm Warning until 1 PM EST Friday for KYZ105.
     Ice Storm Warning until 7 AM EST Friday for KYZ101-102.
     Winter Storm Warning until 7 AM EST Friday for KYZ103.
VA...Flood Watch until 1 AM EST Friday for VAZ003-004.
     Winter Weather Advisory from 1 AM to 7 PM EST Friday for
     VAZ003-004.

&&

SYNOPSIS...FK/TRM/JP/MEK
NEAR TERM...TRM/JP
SHORT TERM...FK
LONG TERM...FK
AVIATION...TRM
Hazardous weather outlook, Feb 3, 11:03 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1103 AM EST Thu Feb 3 2022

VAZ003-004-WVZ032>034-039-040-515>526-041615-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1103 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ103-OHZ076-085>087-041615-
Boyd-Washington-Meigs-Gallia-Lawrence OH-
1103 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-OHZ067-083-084-041615-
Greenup-Carter-Morgan-Jackson OH-Vinton-
1103 AM EST Thu Feb 3 2022

...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ013>020-024>031-041615-
Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-
Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
1103 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...

This Hazardous Weather Outlook is for portions of central West
Virginia, northern West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005>011-041615-
Lawrence KY-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
1103 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central West Virginia, northern West
Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ075-041615-
Athens-
1103 AM EST Thu Feb 3 2022

...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Ice Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Ice Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-041615-
Perry-
1103 AM EST Thu Feb 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 3, 6:54 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            3 NE DEVOLA             39.51N 81.42W
02/03/2022                   WASHINGTON         OH   MESONET

            RIVER GAUGE ON DUCK CREEK NEAR WHIPPLE
            SURPASSED FLOOD STAGE OF 12 FEET.

&&

WEBB
Local storm report, Feb 3, 8:05 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       5 SE MINERAL WELLS      39.13N 81.45W
02/03/2022  M1.72 INCH       WOOD               WV   COCORAHS

            2.1 SW WALKER, VIA SOCIAL MEDIA, 34F.

&&
Local storm report, Feb 3, 8:33 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FREEZING RAIN    5 SW BEVERLY            39.49N 81.69W
02/03/2022  M0.10 INCH       WASHINGTON         OH   PUBLIC

            REPORTED BY TRAINED SPOTTER.

&&
Local storm report, Feb 3, 8:35 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HEAVY RAIN       4 SW MIDDLEBOURNE       39.45N 80.97W
02/03/2022  M1.36 INCH       TYLER              WV   PUBLIC

            REPORTED BY TRAINED SPOTTER.

&&
Local storm report, Feb 3, 8:37 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            1 NW MACKSBURG          39.64N 81.47W
02/03/2022                   WASHINGTON         OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-821 NORTH BEYOND
            BROAD ST TO CUMBERLAND RD, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 3, 8:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLOOD            LOWER SALEM             39.56N 81.39W
02/03/2022                   WASHINGTON         OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-145 NORTH BEYOND
            THOMPSON ST TO SCHOTT HOLLOW RD, DUE TO
            FLOODING.

&&

WEBB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Boyd

When
February 3, 8:40 PM EST to February 4, 8:45 PM EST
Where
Boyd County, 1.39 mi WSW of Bellefonte to 1.68 mi NNW of Ironville
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.474, -82.704

Flooding occurred along several portions of Kentucky Route 5.

Flood, Boyd

When
February 3, 8:40 PM EST to February 4, 8:55 PM EST
Where
Boyd County, 0.91 mi NE of Westwood to 0.55 mi SE of Westwood
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.488, -82.657

High water occurred over the road near the intersection of Blackburn Avenue and Roberts Drive near the city of Ashland.

Flood, Lawrence

When
February 3, 10:30 PM EST to February 4, 9:55 AM EST
Where
Lawrence County, 1.22 mi SSW of Louisa to 1.36 mi NNW of Holt
Cause
Heavy Rain
Property damage
$500
Reported by
911 Call Center
Coordinates
38.103, -82.606

High water was observed along Old Lick Creek Road.

Flood, Carter

When
February 3, 11:30 PM EST to February 4, 8:30 PM EST
Where
Carter County, 0.93 mi NNE of Pactolus to 0.94 mi NNE of Pactolus
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.383, -82.926

Flooding was observed near the 1900 Block along South State Highway 1.

Flood, Lawrence

When
February 4, 12:00 AM EST to 2:55 PM EST
Where
Lawrence County, 0.7 mi E of Cordell to 0.36 mi ESE of Cordell
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.002, -82.787

High water flowed along Brush Creek Road near the 1600 Block.

Flood, Lawrence

When
February 4, 12:10 AM EST to 2:55 PM EST
Where
Lawrence County, 0.71 mi SW of Hannah to 0.83 mi SSW of Hannah
Cause
Heavy Rain
Property damage
$500
Reported by
911 Call Center
Coordinates
38.042, -82.878

High water flowed along Buffalo Branch Road.

Flood, Lawrence

When
February 4, 1:30 AM EST to 2:55 PM EST
Where
Lawrence County, 1.92 mi WNW of Cadmus to 1.84 mi WNW of Cadmus
Cause
Heavy Rain
Property damage
$500
Reported by
911 Call Center
Coordinates
38.182, -82.712

Flooding occurred along Kentucky State Route 1 near the community of Fallsburg.

Flood, Boyd

When
February 4, 3:20 AM EST to 2:55 PM EST
Where
Boyd County, 1.81 mi SSW of Mavity to 1.79 mi NNW of Alley
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.326, -82.712

High water occurred over the intersection of Trace Road and Four Mile Road.

Flood, Boyd

When
February 4, 3:20 AM EST to 8:55 PM EST
Where
Boyd County, 0.28 mi NE of Catlettsburg to 0.25 mi SE of Catlettsburg
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.423, -82.597

High water was observed over Walnut Street along US Route 23 in the city of Catlettsburg.

Flood, Boyd

When
February 4, 3:20 AM EST to 8:55 PM EST
Where
Boyd County, 1.39 mi WSW of Bellefonte to 1.63 mi NNW of Ironville
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.473, -82.704

High water flowed over the intersection of Old Buckley Road and Kentucky Route 5.

Flood, Carter

When
February 4, 9:18 AM EST to 9:30 PM EST
Where
Carter County, 1.44 mi NNW of Leon to 0.95 mi NE of Hitchins
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
38.299, -82.990

In Grayson, the Little Sandy River rose above its 21 foot flood stage, crested at 22.04 feet later that afternoon, then returned to its banks in the evening. This resulted in high water issues along Route 773, State Route 1910, and around the Dixie Park area just past the I-64 bridge.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 997758, 997825, 997764, 997802, 997803, 997805, 997808, 997813, 997814, 997815, 997044.